MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS VALVES
Model Number FX427T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: optical inspection first step of our investigation is the optical inspection.The optical examination showed that only a very short piece of catheter material was emitted.Permeability test: an adjustment test is not applicable.Adjustment test: an adjustment test is not applicable.Braking force and brake function test: a braking force and brake function test is not applicable.Result: unfortunately, it is not possible to deduce, from the short piece of catheter, why the catheter has detached itself from the reservoir.However, we can say surely that the ligature thread is not product from miethke (b)(4).We use white ligature threads and a black ligature was placed on the catheter we can assume that the catheter with the new ligature was not properly attached to the reservoir and thus the detachment occurred.The manufacturing of the shuntsystem and the in-process controls guarantees the integrity of the product.All products are 100% performance tested and visually inspected during assembling, packaging and before final packaging.The valve was sterilized by miethke and released for shipment and documented as well.A lost catheter, would be detected and rejected from the lot.Accordingly, it is highly unlikely that the product has left our house in the condition you described.Based on our investigation results we could not detect any failure with this shuntsystem at the time of delivery.
 
Event or Problem Description
It was reported that there was an issue with progav 2.0 sys w/sa20 a.Sprung reservoir (#fx427t).According to the complainant, looseness of ventricular catheter was found.The primary surgery was done in (b)(6) 2017.The looseness was found by x-ray after the patient was discharged from the hospital.According to the x-ray, the catheter was come away approximately 1.5cm from the reserver.The catheter was returned to the manufacturer for evaluation.Further details were not provided.Age: (b)(6).Weight: (b)(6).Height:158cm.

Brand Name
PROGAV 2.0 SYS W/SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12952838
Report Number3004721439-2021-00799
Device Sequence Number17384431
Product Code JXG
UDI-Device Identifier04041906136970
UDI-Public4041906136970
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberFX427T
Device Catalogue NumberFX427T
Device Lot Number20032903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown
Patient Weight67 KG